Delirium associated with olanzapine therapy in a patient with Bipolar Affective Disorder: A Case Report

Authors

  • R. Shrestha Junior Resident, Department of psychiatry, NMC, Kathmandu
  • P.M. Singh Associate Prof. Department of psychiatry, NMC, Kathmandu
  • N. Joshi Junior Resident, Department of psychiatry, NMC, Kathmandu
  • G. Dhonju Junior Resident, Department of psychiatry, NMC, Kathmandu

DOI:

https://doi.org/10.3126/jpan.v4i2.18320

Keywords:

olanzapine, atypical antipsychotics, delirium

Abstract

A patient of Bipolar Affective Disorder (BPAD) developed delirium after initiation and increment in the dosage of olanzapine. After hospital admission, we started olanzapine in combination with lithium. Olanzapine was gradually increased to 30 mg/day and lithium gradually increased to 1000 mg/day with serum lithium level at 0.85 mmol/L. After discontinuation of olanzapine, there was a complete resolution of delirium. We, hereby, report the case of delirium associated with olanzapine therapy.

Downloads

Download data is not yet available.
Abstract
532
PDF
487

Downloads

Published

2017-09-29

How to Cite

Shrestha, R., Singh, P., Joshi, N., & Dhonju, G. (2017). Delirium associated with olanzapine therapy in a patient with Bipolar Affective Disorder: A Case Report. Journal of Psychiatrists’ Association of Nepal, 4(2), 30–32. https://doi.org/10.3126/jpan.v4i2.18320

Issue

Section

Case Report